Switching from NDT to levo?

After 5 lovely months on NDT, feeling great and all symptoms dissapating, they have reared their ugly head again. Am constipated, retaining fluid, not losing weight, slight depression etc.

I have tried increasing the ndt dose but just feel over medicated. Have tried Nutri adrenal extra but it doesn't seem to have alleviated the symptoms.

Should i try levo again with some T3?

Does anyone else feel well for a while then feel their symptoms come back? I have in the past and it seems to take a 'change' to get things on track again.

Thanks in advance x

6 Replies

  • You need to get a test done so we can see where T3 is, otherwise it's just stabbing in the dark. Your t3 needs to be right, you may need more ndt.

    I would not go back on levo if you gavc me a million quid.

    It can take a long time to settle on a dose, took me 4 months

    It is normal to have to adjust your dose from time to time; this is not a static disease.

  • I really dont want to go back on levo, i have felt so much better on ndt. But just feeling desperate.

    Doc wont test t3 and I can't afford private at the minute so tend to just go by symptoms and mess about with meds until i feel right again.

    Thanks for your reply

  • Adrenals? Maybe you are taxing them? If you cant afford to get tested, the best thing you can do for yourself is monitor your temperatures .....

    Here is an earlier post of mine about temps.... The graph shows my average daily temperatures over about a 6 week period....https://healthunlocked.com/thyroiduk/posts/131989191/adrenal-or-thyroid

    Xx. G

  • Ticklek, we really need to see TSH, FT4 and FT3 to advise. If you can't test perhaps you could try increasing NDT by 1/4 grain to see if that helps relieve symptoms.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • I had to go to t3 only. Dr. Lowe a pioneer in treating Hpo with fibromyalgia, would switch to t3 only, if a patient started feeling overmedicated on ndt, but had also hypo symptoms. It is usuallt t4 toxicity. I suspect that you are not converting the t4 in the ndt well.

  • Thank you all for the info :)

You may also like...